Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 209, NWS Des Moines, IA

August 7, 2013Poweshiek County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2013, 1:27 AM CDT for Poweshiek County, Tama County, Iowa. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 1:27 AM CDT (06:27 UTC)
Expired
Aug 7, 2013, 2:15 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 1:42 AM CDTTSTM WND DMG2 Nnw Chelsea, IATRAINED SPOTTER REPORTS 3 TO 5 INCH DIAMETER BRANCHES DOWN FROM THUNDERSTORM WINDS...ALONG WITH SEVERAL MINUTES OF PENNY SIZED HAIL. DELAYED REPORT. TIME ESTIMATED FROM RADAR.
Aug 7, 1:43 AM CDTTSTM WND DMGS Chelsea, IATRAINED SPOTTER REPORTS 3 TO 4 INCH DIAMETER BRANCHES DOWN FROM THUNDERSTORM WINDS ESTIMATED AT 60 MPH OR GREATER. HAIL OF UNKNOWN SIZE ALSO FELL. DELAYED REPORT. TIME ESTIMATED FROM RADAR.
Aug 7, 1:44 AM CDTTSTM WND DMGChelsea, IADELAYED REPORT...LARGE TREE DOWN IN TOWN. REPORT RELAYED FROM NWS DVN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2597 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2597 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS53 KDMX 070627
SVRDMX
IAC157-171-070715-
/O.NEW.KDMX.SV.W.0209.130807T0627Z-130807T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
127 AM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 215 AM CDT

* AT 123 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  TAMA...AND MOVING EAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHELSEA AND IRVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4181 9229 4179 9263 4195 9269 4200 9230
TIME...MOT...LOC 0627Z 255DEG 35KT 4189 9251

HAIL...1.25IN
WIND...60MPH

$$

VACHALEK
2 follow-up statements
814 
WWUS53 KDMX 070644
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT WED AUG 7 2013

IAC157-171-070715-
/O.CON.KDMX.SV.W.0209.000000T0000Z-130807T0715Z/
TAMA IA-POWESHIEK IA-
144 AM CDT WED AUG 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POWESHIEK AND SOUTHERN TAMA COUNTIES UNTIL 215 AM CDT...

AT 141 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
PLAINE...AND MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4181 9229 4179 9263 4195 9269 4200 9230
TIME...MOT...LOC 0644Z 262DEG 35KT 4191 9229

HAIL...1.25IN
WIND...60MPH

$$

VACHALEK
101 
WWUS53 KDMX 070657
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
157 AM CDT WED AUG 7 2013

IAC157-171-070707-
/O.CAN.KDMX.SV.W.0209.000000T0000Z-130807T0715Z/
TAMA IA-POWESHIEK IA-
157 AM CDT WED AUG 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWESHIEK AND
SOUTHERN TAMA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE.

LAT...LON 4181 9229 4179 9263 4195 9269 4200 9230
TIME...MOT...LOC 0657Z 262DEG 35KT 4184 9211

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:55 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 6, 11:55 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1155 PM CDT TUE AUG 6 2013

...UPDATED AVIATION DISCUSSION...

.SHORT TERM.../TONIGHT /...
ISSUED AT 323 PM CDT TUE AUG 6 2013

THE FORECAST FOR TONIGHT IS HEAVILY DEPENDENT ON THE PROSPECT OF
THUNDERSTORMS ACROSS THE AREA. SUCH STORMS HAVE YET TO INITIATE...SO
UNFORTUNATELY WE ARE LEFT WITH SEVERAL POSSIBLE SCENARIOS AND A
DIFFICULT TIME PREDICTING WHICH WILL PAN OUT AND WHICH WILL NOT.
CURRENTLY A SYNOPTIC COLD FRONT STRETCHES FROM NORTHEASTERN SD INTO
CENTRAL MN...WITH A PRE FRONTAL TROUGH STRETCHING FROM NORTHEAST NE
ACROSS NORTHWEST IA AND INTO SOUTHERN MN. A LARGE MID/UPPER LEVEL
SPEED MAX IS MOVING ACROSS NORTHERN IA AND ADJACENT STATES AND
SHOULD PROVIDE THE IMPETUS FOR STORMS TO DEVELOP...FIRST TO OUR
NORTHWEST LATE THIS AFTERNOON/EARLY EVENING THEN MOVING EAST OR
SOUTHEAST ACROSS NORTHERN IA AND POSSIBLY INTO CENTRAL IA LATER THIS
EVENING. HOWEVER...INSTABILITY IS SOMEWHAT LIMITED IN THESE AREAS
AND SOME OF THE HI RES MODELS...MOST NOTABLY THE HRRR...ARE FAILING
TO DEVELOP ANY STORMS WHATSOEVER. MEANWHILE...INSTABILITY HAS
INCREASED SIGNIFICANTLY ACROSS SOUTHERN IA THIS AFTERNOON WITH A
DEVELOPING CUMULUS FIELD EVIDENT ON RADAR...HOWEVER NO PRECIPITATION
HAS DEVELOPED AND A 19Z SOUNDING FROM KDVN SHOWS A SUBSTANTIAL
CAPPING INVERSION IN PLACE...PLUS THE FORCING ALOFT IS MORE LIMITED
IN THIS AREA. GIVEN THE MULTIPLE POSSIBLE MODES OF CONVECTIVE
INITIATION BUT RELATIVELY LOW CONFIDENCE...HAVE OPTED TO BROADBRUSH
POPS WITH 40 TO 60 IN MOST OF THE CWA AND THE BEST CHANCES IN THE
NORTH/NORTHEAST. THE NATURE OF THE CONVECTIVE ENVIRONMENT DICTATES
POSSIBLY SIGNIFICANT UPDATES TO THIS FORECAST AS THE AFTERNOON AND
EVENING PROGRESS.

.LONG TERM.../WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 323 PM CDT TUE AUG 6 2013

SYSTEM WILL DEPART ON WEDNESDAY WITH HIGH PRESSURE BUILDING INTO
THE STATE. WIDESPREAD SUBSIDENCE AND COLD ADVECTION WILL BE
ONGOING DURING THE DAY WITH TRANQUIL WEATHER AND A PLEASANT
CANADIAN AIRMASS OVER THE STATE. THE QUIET WEATHER IS FORECAST TO
PERSIST INTO WEDNESDAY NIGHT WITH COOL TEMPERATURES WITH LIGHT
WINDS AND RELATIVELY CLEAR SKIES. MODELS HAVE SHOWN A SHORT WAVE
MOVING OUT OF THE CENTRAL ROCKIES AND ACROSS THE PLAINS ON
THURSDAY INTO EARLY FRIDAY. MEANWHILE...ANOTHER BOUNDARY WILL BE
DROPPING SOUTHWARD TOWARD THE STATE LATE THURSDAY INTO THURSDAY
NIGHT. THE FIRST SYSTEM PASSING THROUGH THE PLAINS WILL PRODUCE
LIFT INTO WESTERN AND SOUTHERN IOWA BY THURSDAY WITH SOME THREAT
OF LIGHT PCPN IN THOSE AREAS. HOWEVER...THE LIFT WILL BE FIGHTING
DRIER AIR ADVECTING IN FROM THE NORTHEAST. THE LIFT WILL PERSIST
INTO FRIDAY MORNING BEFORE THE WAVE PASSES TO THE EAST.
THEREFORE...THE CHANCES FOR PCPN IN THE SOUTH WILL CONTINUE INTO
FRIDAY MORNING. ALONG THE FRONT TO THE NORTHWEST...SOME LIGHT PCPN
IS ALSO EXPECTED BUT CONVERGENCE ALONG THE FRONT WILL BE
DIMINISHING AS IT PUSHES SOUTH INTO THE STATE THURSDAY NIGHT. THIS
BOUNDARY WILL ALSO HAVE LIMITED MOISTURE AS THE SYSTEM TO THE
SOUTH ABSORBS MOST OF THE RICH GULF AIR HEADING INTO THE REGION.
THEREFORE...THE RAIN THREAT ALONG THE FRONT WILL BE QUITE
ISOLATED. IN GENERAL...THE THREAT FOR RAIN FROM EITHER SYSTEM WILL
BE QUITE LIMITED AND ANY AMOUNTS APPEAR VERY LIGHT AT THIS TIME.

THE WEATHER FOR MUCH OF FRIDAY INTO EARLY SUNDAY APPEARS QUIET
WITH HIGH PRESSURE AND SUBSIDENCE DOMINATING THE WEATHER. THE NEXT
SYSTEM SET TO AFFECT IOWA ARRIVES LATER IN THE WEEKEND WITH THE
12Z MODEL RUNS PUSHING BACK IN TIME JUST A BIT. HAVE CONTINUED
POPS ON SUNDAY AND INTO SUNDAY NIGHT AS THIS SYSTEM DROPS
THROUGH...HOWEVER THE THREAT FOR RAIN DOES NOT LOOK WIDESPREAD AT
THIS TIME. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL FOR THE
DURATION OF THE EXTENDED AS BROAD NORTHWEST FLOW PERSIST.

&&

.AVIATION...07/06Z
ISSUED AT 1152 PM CDT TUE AUG 6 2013

EXPECTING VFR CONDITIONS THROUGH THE TAF PERIOD WITH THE MAIN
CONCERN OF A COLD FRONT MOVING ACROSS OVERNIGHT TONIGHT. WIND
SHIFT TO THE NORTHWEST IS EXPECTED PAST 08Z AND MAY SEE WEAK
MIXING TO ALLOW FOR GUSTS AROUND 15 KNOTS DURING THE AFTERNOON.
HIGH PRESSURE WILL BUILD IN AND DECOUPLE ANY WINDS BY 00Z THURSDAY
OR A BIT SOONER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...COGIL
AVIATION...PODRAZIK
Hazardous weather outlook, Aug 6, 11:46 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT TUE AUG 6 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-080500-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
1146 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT INTO WEDNESDAY
MORNING. LOCALLY BRIEF HEAVY RAIN AND SMALL HAIL MAYBE
POSSIBLE...BUT WILL REMAIN NON SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT
SOUTH OF INTERSTATE 80. THE THREAT FOR SEVERE WEATHER IS LOW AT
THIS TIME.

THUNDERSTORMS ARE AGAIN POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 12:17 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1217 AM CDT WED AUG 7 2013

IAZ074-075-070615-
MAHASKA-MARION-
1217 AM CDT WED AUG 7 2013

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF OSKALOOSA...MOVING NORTHEAST AT
25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HARVEY...             LEIGHTON...           BEACON...
  UNIVERSITY PARK...    OSKALOOSA...          NEW SHARON...
  KEOMAH VILLAGE...     ROSE HILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AWB
Special weather statement, Aug 7, 12:24 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1224 AM CDT WED AUG 7 2013

IAZ060>062-073>075-070630-
JASPER-MAHASKA-MARION-POLK-POWESHIEK-WARREN-
1224 AM CDT WED AUG 7 2013

...LINE OF THUNDERSTORMS CAPABLE OF SMALL HAIL...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF NEWTON TO 24 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  RUNNELLS...           PRAIRIE CITY...       SWAN...
  LAMBS GROVE...        NEWTON AIRPORT...     NEWTON...
  MONROE...             REASNOR...            KELLOGG...
  LAKE RED ROCK...      OAKLAND ACRES...      GRINNELL AIRPORT...
  SULLY...              GRINNELL...           PELLA AIRPORT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AWB
Local storm report, Aug 7, 12:49 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             NNE MASSENA             41.26N 94.77W
08/07/2013  E1.00 INCH       CASS               IA   TRAINED SPOTTER

&&

AWB
Local storm report, Aug 7, 1:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
101 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             1 N OSKALOOSA           41.31N 92.64W
08/07/2013  E1.00 INCH       MAHASKA            IA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL REPORTED BY AN OSKALOOSA
            RADIO STATION OCCURING AT THE STATION.

&&

AWB
Local storm report, Aug 7, 1:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
116 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     HAIL             11 NE CORNING           41.11N 94.59W
08/07/2013  M1.50 INCH       ADAMS              IA   PUBLIC

            1 1/4 TO 1 1/2 INCH HAIL REPORTED ALONG WITH HEAVY RAIN.

&&

RVACHALE
Special weather statement, Aug 7, 1:21 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT WED AUG 7 2013

IAZ061-074-075-070715-
JASPER-MAHASKA-MARION-
121 AM CDT WED AUG 7 2013

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF OSKALOOSA...MOVING
SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LEIGHTON...           NEW SHARON...         OSKALOOSA...
  BEACON...             UNIVERSITY PARK...    KEOMAH VILLAGE...
  OSKALOOSA AIRPORT...  ROSE HILL...          FREMONT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:07 PM CDTSevere Thunderstorm WarningDMXJasper53 min
Aug 7, 12:43 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass32 min
Aug 7, 12:44 AM CDTSevere Thunderstorm WarningDMXMahaska46 min
Aug 7, 1:14 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.